Jump to content

SydneyP: Coming off my medication


SydneyP

Recommended Posts

I have recently come off citalopram 20mg. It's the 4th day without any medication and I am struggling a bit.

 

I don't feel myself and wish I could be who I was just days ago so I could could return myself to reality again.
Along with the physical symptoms (anxiety/sickness/sleeping problems etc), I also feel very different emotionally.

 

I started watching a series to distract myself and just want to be in that series now - to basically be them in their lives and not feel the way I do. I feel obsessed with characters from the series which ok, I guess is a little normal as everyone gets crushes or likes certain characters but I am literally wanting my life or feeling to be the same way in reality, which I know is crazy becaus it's not real and very far fetched, so yeah, alongside the physical effects I am having, I'm also having emotional ones and am struggling to keep myself grounded with the people that surround me who I love and not only the other day wanted to see every day, whereas now I'm wanting alone time because the reality isn't as exciting and fulfilling as the dreamland I desire.

 

Am I crazy? Or is this sort of thing normal for coming off these tablets?

I'm so nervous to what peopl will think when reading this but although doctors are a help, talking to real people who are going though the same sort of thing is better I feel.

Any advice guys??

Edited by ChessieCat
Added paragraphs and drug tags
Link to comment
  • Moderator Emeritus

Hi Sydney,

 

Welcome to SA.  You have come to the right place.  There is plenty of information and support here.

 

Am I crazy? NO  Or is this sort of thing normal for coming off these tablets?  YES

 

The first thing we ask all members to do is to put their drug history in their signature Please put your Withdrawal History in Signature.  Details for the last 12-18 months and a summary of anything prior.  Please include ALL drugs, dates, doses and how you decreased/increased (cold turkey, alternated doses, alternated days).  Having this information will allow us to make suggestions based on your individual situation.  Please remember to update it whenever you make a change.  Thank you.

 

SA recommends a slow taper, reducing the dose by no more than 10% of the previous dose with a 4-6 week holding period to allow the brain to adapt to not getting as much of the drug.  When we take the drug, it changes the brain and when the drug is taken away abruptly or too quickly then withdrawal symptoms can happen.

 

It is possible to reinstate the drug and then after stabilising do the 10% taper.  Please check out the links below:

 

Before you begin tapering what you need to know

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?

 

Dr Joseph Glenmullen's Symptoms Checklist

 

These helped me to understand SA's recommendations:

 

Brain Remodelling (Rhi's Description of Brain Healing)

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your Intro/Update topic where you can ask questions and journal your progress.

Edited by ChessieCat
Added extra info to original post

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Hi, I would say why don't you go back on the 20 mg, read all the information on tapering and then in about 2 weeks when you will have stabilised more, start a slow taper.

 

I found when ill with withdrawal going back to the usual dose has resolved a lot of the symptoms quite quickly.

 

There is no merit in suffering and there is a much easier way.  I have found it all very difficult but have made it much worse for myself by going too quickly and not taking sound advice.  If I could start over again I would do it all more slowly.

 

Back to 20 mg at some point

22/3/18 down to 19.8 mg and feeling well

31/3/18 down to 19.6 mg and feeling well

14/4/18 down to 19.4 mg

05/5/18 down to 19.2 mg and feeling well

14/5/18 kicked out of my marital home/marriage/family unexpectedly when son took over farm

During many hospitalisations for shock/stress put on

1mg lorazepam prn

50mg quetiapine night for sleep

40 mg citalopram

10/01/2021  stopped taking quetiapine totally after a slow taper

Link to comment

Sydney.  Welcome from me too.  Many here have gone through similar emotions after coming off these drugs quickly. As it's only been 4 days , I would hop back on your original dose straight away and then stabilize for quite a few months before tapering off slowly as we recommend - 10 % reduction every 4 weeks with the 10 % calculated on the last dosage. See link above. It will explain fully.

 

Have a read through the links and see what you think but the sooner you reinstate the easier it should be for you in the long run. It's not to say that you shouldn't go off them at some point but this is a harm reduction approach that will keep you well and functioning for now and then when you stabilize, you can consider tapering off in a slow and gentle way, in the future.

 

Your brain has modeled itself around the drug and yanking it away suddenly causes harm.

Brain Remodelling

 

CC has given you the pertinent links. Have a read and then come back with any other questions. Also if you could please fill in your drug history signature , it will be helpful.

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy